MAUDE Adverse Event Report: SYNTHES GMBH HOLDING SLEEVE-STANDARD FOR MATRIX; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH HOLDING SLEEVE-STANDARD FOR MATRIX; MISC ORTHO SURGICAL INSTR
Catalog Number 03.632.001
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported on an unknown date that the patient underwent for a plif (posterior lumbar interbody fusion) at l4 treating spinal canal stenosis on (b)(6) 2020.Before the procedure it was found that the screw had been damaged and the tip of the sleeve had been broken.It was unknown when and how it occurred.The procedure was completed without delay.The patient outcome was unknown.This complaint involves two (2) devices.This report is for (1) holding sleeve-standard for matrix this report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: product complaint #
=
> pc-(b)(4).Visual inspection: the inspection of the sleeve has shown that the first thread flank is deformed, no breakage could be observed.Otherwise is the device in a good condition with just slight wear marks.The complaint is rated as confirmed for the sleeve as the first thread flank is deformed.During the performed evaluation no manufacturing related issue could be detected.Based on the provided information the exact cause cannot be defined, the description states that the issue was detected preoperative.However, the damage itself is consistent with the damage of the also received screw with the cracked thread on top as it looks like that the screw and the sleeve did get damaged during the same procedure by applying too much lateral stress onto the devices.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot
=
> part # 03.632.001 synthes lot # h759926 supplier lot # h759926 release to warehouse date: 11 apr 2019 supplier: avalign technologies-nemcomed no ncr's were generated during production.Device history batch
=
> null device history review
=
> review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE-STANDARD FOR MATRIX
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11111713
Report Number8030965-2021-00024
Device Sequence Number3698709
Product Code LXH
UDI-Device Identifier07611819378056
UDI-Public(01)07611819378056
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.001
Device Lot NumberH759926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2020
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date01/04/2021
Supplement Report FDA Received Date02/09/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PEDIC-SCR-MATR Ø6 CANN L40 TAN